I have restless leg syndrome, I've been taking meds for it for probably 4 or 5 years. I started taking requip for it and it quit working recently and I switched to mirapex. Well when I came in the hospital they still had requip in the computer on my list of meds. I told them I had recently switched but was unsure of the dose, so I called Brad and I thought he told me 2.5mg. I told them and just to be sure the pharmacist on the floor came and asked me for my local pharmacy's number so she could double check the prescription dose. So when my nurse came in last night with my meds she had the Mirapex and said I took 2.5, but because it didn't come in that dose in 1 pill, I had to take 10. I thought this was strange but because they looked different then the ones I have at home, and I was sure the pharmacist called to double check, I took them.
I woke up around 3am really hot, nauseous, and had to pee. I got up unplugged my IV poll and stood up to go to the bathroom, I immediately felt lite headed and dizzy, so I sat on the couch that's next to my bed. The next thing I remember I was lying on the floor, and my knee hurt. I had passed out and fell on the floor hitting my knee somehow. As soon as I woke up, I started throwing up, luckily there was a trash can right there and I made it in there. I managed to find my nurse button and called the nurse, she asked me questions to make sure I didn't hit my head, and I thankfully didn't. She helped me go pee and I got back in bed, I was still really dizzy, light headed, and nauseous. They took my vitals and hooked up a blood pressure cuff for the rest of the night to monitor it.
So after talking to Brad this morning I apparently heard him wrong, and it was suppose to be 0.25mg, I took 10 times the amount I needed! But how did they not catch it when they called the pharmacy? Well apparently they did, and the doctor wrote it wrong on the notes in my chart, so the nurse read that dose as well. I normally know my meds really well and the doses but I had just started this one and wasn't sure. It was from a huge mis-communication.
Today I feel like I got wasted last night! I feel sick to my stomach, can't eat much, and want to sleep all day. They said there wouldn't be any adverse effects once it was out of my system, because that dose is giving to some people, I was just not tapered up to that much, like someone who would need that much. Hopefully tomorrow I will be back to normal.